Idaho, 2012Winter Weather in Idaho, November 8 to 9, 2012
November 8 to 9, 2012 · NWS OTX · 1 event in 1 county or zone
A surface low pressure system spun up in eastern Washington in the afternoon on the eighth and moved little as the low eventually filled in and dissipated during the morning hours on the ninth. Moisture rotating in around the low pressure system resulted in bands of snow that developed across the Northern Panhandle along the northeastern flank of the low.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low pressure system spun up in eastern Washington in the afternoon on the eighth and moved little as the low eventually filled in and dissipated during the morning hours on the ninth. Moisture rotating in around the low pressure system resulted in bands of snow that developed across the Northern Panhandle along the northeastern flank of the low. A localized portion of this area near the Spirit Lake area picked up over six inches of snowfall. This resulted in snow covered roadways and slick driving conditions for the Friday morning commute.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 8, 12:49 PM PST, 1 hour 11 minutes earlier.
Area forecast discussion, Nov 8, 12:49 PM PST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1249 PM PST Thu Nov 8 2012
.SYNOPSIS...
The weather pattern in the Pacific Northwest will become more
active tonight when the first of a number of winter weather systems
impacts the region and exits early Saturday Morning. The remainder
of the weekend may remain precipitation free until yet another low
pressure system passage brings snow and rain to the region Monday
and Tuesday.
&&
.DISCUSSION...
..FIRST WIDESPREAD SNOW OF THE SEASON EXPECTED ACROSS THE EASTERN
THIRD OF WASHINGTON AND THE IDAHO PANHANDLE TONIGHT AND TOMORROW..
Minor update to increase pops in the vicinity of North Idaho for
today. Still a forecast filled with some uncertainty but will
keep highlights in effect as Snow...and an inflection (pivot)
point on the back edge of a large baroclinic cloud shield in the
vicinity starts cyclogenesis going in Eastern Washington and could
stall portions of this weather system over the forecast area to
max out snow amounts to a localized 6 inches. Uncertainty in exact
placement of stalled snow bands may decrease once the the low
pressure area resulting from cyclogenesis intensifies and deepens
more and becomes better resolved on Satellite and Radar data early
this evening. /Pelatti
&&
.AVIATION...
18Z TAFS: VFR conditions will persist throughout the day...however
conditions will rapidly deteriorate overnight as a strong low and
complex frontal system impacts all sites aside from KMWH and KEAT
where isold --shra are expected through 15z or so...but cigs will
remain VFR. The other TAF sites will see a much better chance of
pcpn beginning at 00z at KLWS and KPUW and moving to KGEG-KSFF-KCOE
by 03z. Initial pcpn will consist of -ra or -rasn...with all but
KLWS changing over to -sn. The changeover time is a low confidence
item...however once it turns...look for IFR conditions (or worse) to
prevail due to vsbys fm -sn and low cigs. Brisk NE winds (g25kt
psbl) will also come into play at KCOE late today/tnght as polar air
is drawn SW via the Purcell Trench which could lead to areas of
blowing snow. Conditions will begin to improve arnd 12Z but will
still linger aorund IFR conditions through the end of the TAF
period. /JDC
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 43 29 33 20 32 20 / 20 90 80 20 0 0
Coeur d'Alene 45 30 33 17 31 18 / 20 90 90 30 10 0
Pullman 41 30 33 21 32 18 / 50 90 90 30 10 10
Lewiston 46 34 38 25 36 23 / 60 90 60 20 10 0
Colville 49 29 37 21 36 22 / 0 80 80 10 0 0
Sandpoint 45 27 31 15 30 17 / 20 100 90 20 0 0
Kellogg 38 29 30 18 27 18 / 70 100 100 60 10 0
Moses Lake 49 30 41 22 39 21 / 0 20 30 10 0 0
Wenatchee 47 33 40 25 39 24 / 0 20 20 10 10 0
Omak 46 31 39 23 38 21 / 0 20 30 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 7 PM this evening to 4 PM PST
Friday for Central Panhandle Mountains-Coeur d'Alene Area-
Idaho Palouse-Northern Panhandle.
Winter Weather Advisory from 4 PM this afternoon to 4 PM PST
Friday for Lewis and Southern Nez Perce Counties.
WA...Winter Weather Advisory from 7 PM this evening to 4 PM PST
Friday for Northeast Mountains-Okanogan Highlands-Spokane
Area-Washington Palouse.
&&Hazardous weather outlook, Nov 8, 6:12 AM PST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
612 AM PST THU NOV 8 2012
IDZ001>004-026-027-WAZ031>033-036>038-091415-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
612 AM PST THU NOV 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WILL MOVE INTO EASTERN WASHINGTON AND NORTH IDAHO
OVERNIGHT DELIVERING PERIODS OF SNOW THROUGH THE NIGHT. SNOW COVERED
ROADS ARE EXPECTED AND A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN
ISSUED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE WINTER WEATHER ADVISORY FOR SNOW WILL CONTINUE THROUGH FRIDAY.
DRIER WEATHER WILL THEN PREVAIL THROUGH THE WEEKEND BUT
TEMPERATURES WILL BE ABOUT 10 DEGREES COLDER THAN NORMAL. ANOTHER
GOOD CHANCE OF SNOW WILL ARRIVE ON MONDAY AND TUESDAY.
WAZ034-035-041>044-091415-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
612 AM PST THU NOV 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Winter Weather, Northern Panhandle
- When
- November 8, 2:00 PM PST to November 9, 7:30 AM PST
- Where
- Northern Panhandle forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Broadcast Media
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
A pickup truck and semi-truck collided head on along Highway 41 at Seasons Road. The driver of the semi-truck was not injured but the driver of the pickup truck was inflicted with serious non-life threatening injuries (indirect).
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Montana, November 8 to 11, 20122 deaths · 1 injured · $25,000 · 17 events
- Winter Storm and High Wind in Utah, November 8 to 11, 2012$180,000 · 64 kt wind · 14 events
- Blizzard and Heavy Snow in Montana, November 8 to 10, 201223 events
- Dense Fog in Kentucky, November 8, 201220 events
- Dense Fog in Illinois, November 8, 201215 events
- Winter Storm in Montana, November 8 to 10, 201215 events
- Heavy Snow in Montana, November 8 to 9, 201214 events
- Tornado and Winter Storm in California, November 8 to 12, 2012EF0 · 13 events
- Debris Flow and High Wind in California, November 8 to 9, 201270 kt wind · 5 events
- Dense Fog in Missouri, November 8, 20124 events
- High Wind in Nevada, November 8, 201257 kt wind · 4 events
- Winter Storm in Wyoming, November 8 to 10, 20123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417860.